Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Albuquerque, NM

July 6, 2006Quay County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2006, 7:44 AM MDT for Quay County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2006, 7:44 AM MDT (13:44 UTC)
Expired
Jul 6, 2006, 8:45 AM MDT
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 63 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 061347
FFWABQ
NMC037-061445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 AM MDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 845 AM MDT

* AT 741 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TUCUMCARI. THE
  STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

TUCUMCARI AIRPORT HAS RECEIVED OVER 3.50 INCHES OF RAINFALL IN THE 
PAS TWO HOURS. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE SAME AREA 
AND PRODUCE MORE RAINFALL.
 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3509 10370 3511 10333 3533 10327 3530 10353
      3524 10361 3523 10378

$$
23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:25 AM MDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 6, 3:25 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MDT THU JUL 6 2006

.DISCUSSION...ABUNDANT MOISTURE OVER NEW MEXICO TODAY SHOULD RESULT
IN SHOWERS AND THUNDERSTORMS SOME PRODUCING HEAVY RAINFALL AT TIMES.
DWPTS ARE IN THE MID 50S TO MID 60S. CONVECTION INCREASED OVERNIGHT
OVER THE FAR EASTERN AND NORTHEASTERN PLAINS AND ALSO WEST CENTRAL
NM. THE UPPER RIDGE AXIS HAS MOVED EAST AND IS OVER EASTERN NM/WEST
TX. MODELS KEEP THE RIDGE IN THIS EASTERN POSITION FOR THE NEXT FEW
DAYS. THE LOW OVER SOUTHEAST TX IS MOVING SOUTH AND SHOULD ALLOW
THE RIDGE TO NUDGE SLIGHTLY FARTHER EAST. ADDITIONAL MID LVL
MOISTURE WILL MOVE NORTH OVER NM ALONG WITH A WEAK DISTURBANCE
INDICATED ON MODELS AND WV SAT IMAGE. STATIONARY FRONT WILL CONTINUE
TO ADD FOCUS OVER THE EASTERN PLAINS TODAY. MOISTURE WILL RAIN OVER
THE STATE ALTHOUGH SLIGHTLY LESS STORM COVERAGE FRI...BEST COVERAGE
DURING THE AFTERNOON A ND EARLY EVENING DURING PEAK HEATING. ANOTHER
BOUNDARY WILL ENTER THE EASTERN PLAINS ON SAT ADDING FOCUS FOR
ADDITIONAL CONVECTIVE DEVELOPMENT OVER THE EASTERN PLAINS AND
HIGHLANDS. THE MOISTURE WILL STAY IN PLACE AT LEAST THRU THE MIDDLE
OF NEXT WEEK...WITH SOME DAYS BEING SLIGHTLY MORE ACTIVE THAN OTHERS
AS WEAK S/WS MOVE THRU THE FLOW. MODELS WANT TO CLEAN SOME OF THE
MOISTURE OUT AS AN UPPER TROF SLIDES NORTH OF NM LATER NEXT WEEK.
AM NOT OVERLY CONFIDENT THAT THE ATMOS WILL DRY MUCH BUT WILL NOT
VARY TO MUCH FROM GUIDANCE FOR NOW IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  63  89  61 /  40  40  30  30
GALLUP..........................  82  57  83  55 /  30  40  30  30
GRANTS..........................  80  55  82  54 /  40  30  40  30
GLENWOOD........................  86  64  89  61 /  60  40  40  30
CHAMA...........................  76  47  78  46 /  60  60  50  30
LOS ALAMOS......................  78  54  80  52 /  60  30  40  30
RED RIVER.......................  67  44  72  42 /  60  40  50  30
TAOS............................  75  52  79  51 /  60  30  40  30
SANTA FE........................  76  56  82  53 /  60  40  40  30
SANTA FE AIRPORT................  77  58  83  57 /  60  40  40  30
ESPANOLA........................  80  56  86  56 /  60  30  40  30
ALBUQUERQUE HEIGHTS.............  84  66  86  67 /  60  40  40  30
ALBUQUERQUE VALLEY..............  85  61  88  63 /  60  40  40  30
ALBUQUERQUE FOOTHILLS...........  81  63  85  63 /  60  40  40  30
ALBUQUERQUE WEST MESA...........  85  65  88  64 /  60  40  40  30
SOCORRO.........................  84  64  89  63 /  60  40  40  30
SANDIA PARK/CEDAR CREST.........  76  56  77  51 /  60  40  40  30
MORIARTY/ESTANCIA...............  79  54  83  56 /  60  40  40  30
CARRIZOZO.......................  83  61  88  61 /  60  40  40  30
RUIDOSO.........................  73  55  80  54 /  60  40  40  30
RATON...........................  74  54  83  54 /  50  30  30  30
LAS VEGAS.......................  73  53  80  53 /  60  30  30  30
ROY.............................  75  58  82  59 /  50  30  20  30
CLAYTON.........................  78  61  87  62 /  60  30  20  20
SANTA ROSA......................  81  60  87  60 /  60  30  20  30
TUCUMCARI.......................  83  66  92  66 /  60  30  20  20
FORT SUMNER.....................  82  65  90  65 /  60  30  20  20
CLOVIS..........................  82  63  88  65 /  50  30  20  20
PORTALES........................  83  65  89  65 /  50  30  20  20
ROSWELL.........................  85  66  93  67 /  50  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NMZ002-NMZ003-NMZ004-
NMZ005-NMZ006-NMZ007-NMZ008-NMZ009-NMZ010-NMZ011-NMZ012-
NMZ013- NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-
NMZ021- NMZ026.

&&

23
Hazardous weather outlook, Jul 6, 5:45 AM MDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT THU JUL 6 2006

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
545 AM MDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM. STORMS WILL PRODUCE
LOCALLY HEAVY RAINS...WHICH MAY LEAD TO FLOODING OF NORMALLY DRY
ARROYOS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND
DIPS. ISOLATED STRONG STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 45
MPH...SMALL HAIL AND OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

POTENTIAL FOR LOCALLY HEAVY RAINS WILL CONTINUE THOUGH SATURDAY. ISOLATED
STRONG STORMS MAY PRODUCE GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND
OCCASIONAL CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINS COULD LEAD
TO RAPID RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:27 PM MDTSevere Thunderstorm WarningABQSocorro63 min

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.